Heavy Rain, Perry
- When
- April 25, 2:26 PM CST
- Where
- Perry County, Du Quoin
- Reported by
- Emergency Manager
- Coordinates
- 38.020, -89.230
Street flooding was reported.
A cluster of thunderstorms increased in coverage and intensity as it moved across southern Illinois. The thunderstorms produced pockets of wind damage and hailstones up to the size of quarters as they progressed east-southeast across Saline and Gallatin Counties, then into northwest Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A cluster of thunderstorms increased in coverage and intensity as it moved across southern Illinois. The thunderstorms produced pockets of wind damage and hailstones up to the size of quarters as they progressed east-southeast across Saline and Gallatin Counties, then into northwest Kentucky. A second cluster of storms followed a path just south of the first cluster, from Jackson County southeast across Pope County. Both clusters of storms intensified just south of a stationary front that was draped along the Interstate 64 corridor from St. Louis to Evansville. The air mass slowly destabilized south of the front, with temperatures well into the 70's and dew points near 60 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 25, 12:49 PM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 149 PM CDT SAT APR 25 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 127 PM CDT SAT APR 25 2015 SUPERCELLS ARE EXPECTED TO DEVELOP ACROSS FAR ERN MO INTO SRN IL IN THE 19-21Z TIME FRAME WITH LARGE HAIL AND A FEW TORNADOES POSSIBLE. SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY INDICATE AN ALIGNMENT OF FAVORABLE FACTORS SUGGESTING A HIGH LIKELIHOOD OF SEVERE STORMS ACROSS A LARGE PORTION OF THE FORECAST AREA...ESP ALONG/EAST OF THE MS RIVER. STRONG HEATING IS RESULTING IN DESTABILIZATION BENEATH COOL TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER VORT MAX/SHEAR AXIS. VISIBLE SATELLITE SHOWS CU FIELDS INCREASING ACROSS CNTRL/E-CNTRL MO WHERE THE WARMEST TEMPERATURES EXIST. MEANWHILE...A GRADUAL BREAKUP OF CLOUDS IS UNDERWAY ALONG THE WARM FRONT...AND DEWPOINTS WILL CONTINUE TO RISE INTO THE LOWER 60S. ELEVATED CONVECTION IS ALREADY DEVELOPING SW OF ST. LOUIS AND SHOULD ONLY INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON. MULTIPLE SUPERCELLS ARE THEN EXPECTED TO TREK EWD THEN SEWD ALONG A SFC FRONTAL BOUNDARY...WITH A COUPLE TORNADOES POSSIBLE IN ADDITION TO LARGE HAIL. ONCE THE SFC LOW AND FRONT MOVES EAST OF THE REGION LATER THIS EVENING...A NICE SPELL OF WEATHER SHOULD FINISH OUT MUCH OF THE REST OF THE SHORT TERM FORECAST AS HIGH PRESSURE SETTLE IN OVER THE NORTHERN PLAINS/MIDWEST. MAY BE A BIT CHILLY AT NIGHT SUN/MON..WITH TEMPS DOWN INTO THE UPPER 30S AND LOWER 40S. HOWEVER...DAYTIME TEMPS SHOULD END UP WELL INTO THE 60S. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 127 PM CDT SAT APR 25 2015 ECMWF SHOWS A WEAK FRONT MOVING ACROSS THE REGION WEDNESDAY INTO WEDNESDAY EVENING, PRODUCING VERY MINOR QPF, BUT BOTH GFS AND THE CANADIAN KEEP US DRY FOR THIS PERIOD. PREFER TO GO WITH THE DRY SOLUTIONS FOR NOW. MODELS THEN SHOW SURFACE HIGH PRESSURE BUILDING ACROSS THE MISSISSIPPI VALLEY LATE WEDNESDAY NIGHT INTO THURSDAY, BEING REINFORCED BY AN UPPER LEVEL RIDGE BUILDING OVER THE CENTRAL U.S. BY THE END OF THE WORK WEEK INTO THE WEEKEND. THIS WILL KEEP CONDITIONS DRY THURSDAY THROUGH SATURDAY. TEMPERATURES WILL BE A LITTLE BELOW SEASONAL WEDNESDAY AND SEASONAL THURSDAY, THEN TREND A LITTLE WARMER EACH DAY FRIDAY INTO SATURDAY AS WINDS SHIFT BACK TO THE SOUTH. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MEFFERT LONG TERM...RST
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 845 AM CDT SAT APR 25 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261345- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 845 AM CDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND INTO THIS EVENING. SEVERAL OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO OR TWO. THE STORM PREDICTION CENTER HAS OUTLOOKED AN ENHANCED RISK OF SEVERE THUNDERSTORMS ALONG AND NORTHEAST OF A LINE FROM MARBLE HILL MISSOURI TO PADUCAH KENTUCKY TO HOPKINSVILLE...INCLUDING ALL OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. A MARGINAL TO SLIGHT RISK OF SEVERE THUNDERSTORMS SURROUNDS THIS AREA AND EXTENDS AS FAR WEST AS VAN BUREN AND POPLAR BLUFF MISSOURI. ANY STORMS THAT DEVELOP THIS AFTERNOON SHOULD MOVE SLIGHTLY NORTH OF EAST BETWEEN 35 AND 45 MPH. THE COVERAGE AND INTENSITY OF THE THUNDERSTORMS SHOULD INCREASE RAPIDLY OVER SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY BETWEEN 2 PM AND 5 PM CDT. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH OVER THE ENTIRE OUTLOOK AREA BETWEEN 7 PM AND 9 PM CDT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BEGINNING AROUND THE NOON HOUR THROUGH EARLY EVENING THIS SATURDAY. WIND AND HAIL REPORTS...AS WELL AS ANY DAMAGE REPORTS ARE APPRECIATED. SMITH/RST
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT SAT APR 25 2015
ILZ075-080-081-084-252115-
PERRY IL-JACKSON IL-FRANKLIN IL-JEFFERSON IL-
323 PM CDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...FRANKLIN...
NORTHEASTERN JACKSON AND SOUTHEASTERN PERRY COUNTIES UNTIL 415 PM
CDT...
AT 322 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SESSER TO
NEAR VALIER TO 6 MILES WEST OF ELKVILLE...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
WEST FRANKFORT...BENTON...DU QUOIN...CHRISTOPHER...REND LAKE AREA...
SESSER...ZEIGLER...ROYALTON...ELKVILLE...VALIER...WEST CITY...
THOMPSONVILLE...INA...NORTH CITY...BUCKNER...WALTONVILLE...DOWELL...
BONNIE...ORIENT AND HANAFORD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHERN
ILLINOIS.
LAT...LON 3821 8913 3820 8871 3788 8872 3788 8915
3791 8954 3803 8921
TIME...MOT...LOC 2022Z 281DEG 27KT 3818 8905 3802 8911 3793 8936The Paducah radar (KPAH), 113 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
6 hail, 4 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Street flooding was reported.
Several large trees were down along Highway 14.
Large tree limbs were blown down.
Damaging winds swept across northern Saline County. In Galatia, large tree limbs were blown down. In Raleigh, law enforcement personnel estimated a wind gust of 65 to 70 mph downed a tree. In Eldorado, a tree was down on a trailer home.
Quarter-size hail fell across portions of northern Saline County.
Numerous trees and power lines were down between the communities of Equality and Shawneetown. This swath of wind damage was associated with a small bow echo on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566145, 566133, 566138, 567324, 566134, 566139, 566136, 566141, 566143, 566144, 568363.